MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROLACTIN (PRL); PROLACTIN (PRL) IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROLACTIN (PRL); PROLACTIN (PRL) IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer tested the patient using atellica im prolactin (prl) and the atellica im analyzer in their laboratory.An additional sample (drawn (b)(6) 2021) had been sent to an alternate site to be tested for macro prolactin; an additional prolactin test was inadvertently ordered for this sample.Prolactin was tested at the second site using an electrochemiluminescent method.The prolactin and macro prolactin results from the alternate site (above normal range) conflicted with the atellica im prolactin result.The instructions for use (ifu) states the following in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
The customer has observed a depressed result for one patient when using atellica im prolactin (prl), lot 195, which was discordant relative to a result produced using an alternate method.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, low atellica im prolactin (prl) result.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00422 was filed on (b)(6) 2021.August 23, 2021 - additional information the following brazilian external qc data was provided: controllab - brazilian external qc ho01 ho02 ho03 aim 5.16 11.23 10.39 alternate method 7.08 14.92 13.0 biorad qc 40391 40392 40393 aim 5.59 14.55 33.17 alternate method 8.77 25.06 55.36 september 8, 2021 - additional information.The customer reported that there are no historical prolactin results for this patient.The sample was treated with polyethylene glycol (peg) and tested on the immulite 2000, confirming the presence of macroprolactin.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00422 initial report on 2021-08-20, and supplemental report 1 was submitted on 2021-09-20.Additional information, 2021-10-27: siemens has concluded the investigation.A customer from outside the united states reported observation of a falsely low and discordant patient result when using the atellica im prolactin assay.The atellica im result of 23.75 ng/ml was discordant compared to a result of 68.8 ng/ml(above reference range) produced by an alternate method.Sample pre-treatment with peg (polyethylene glycol) confirmed the presence of macroprolactin in the affected sample.Macroprolactin is a high-molecular-mass complex of prolactin, most frequently involving igg, and is a common cause of apparent hyperprolactinemia with most immunoassays for prolactin.Siemens healthineers has not validated a specific peg protocol for macroprolactin.Peg precipitation is the recommended method for estimation of macroprolactin.Technical references regarding macroprolactin cross-reactivity have been provided to the customer.The customer is operational and requires no further support.The product is working as intended, and a potential product issue has not been identified.No additional action is required.Note: in section h6, the investigation findings and investigation conclusion codes have been updated based on the investigation results.

Brand Name
ATELLICA IM PROLACTIN (PRL)
Common Device Name
PROLACTIN (PRL) IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key12347187
Report Number1219913-2021-00422
Device Sequence Number4381866
Product Code CFT
UDI-Device Identifier00630414599748
UDI-Public00630414599748
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model NumberN/A
Device Catalogue Number10995656
Device Lot Number195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/23/2021
10/27/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/20/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale